Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking Avapro and diuretic for high BP. Noticed swelling on leg. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I am taking Avapro which, i believe, has an added diuretic. I also take Metropolol. Both these medications are for High Blood Pressure. I am also taking Crestor for cholestrol and a Vitamin D supplement. Over several months I have noticed a swelling in my left leg and ankle. When I asked my doctor about this he said that I am taking a tablet which, if I understood him correctly, contains something called Forge. Could this be causing the swelling? He did say that one of my medications can cause swelling.
Posted Tue, 30 Apr 2013 in Medicines and Side Effects
Answered by Dr. Achuo Ascensius 4 hours later
thanks for the query

I am not sure of what Forge is but what ever the case, your situation is more likely related to a local cause ( at the level of the leg) rather than systemic or due to drugs.

Anti-hypertensive drugs can cause swelling of legs; but that is the case of a given class called calcium channel blockers and swelling in the case of a drug induced cause, will affect both legs.

However, in the case of a drug induced gout, selling could be on a single lower leg and the drug known to cause high uric acid level is of the thiazide group of antihypertensives which is not one of your drugs.

Vitamin D and metoprolol are not known to cause swelling.
Possible local causes of your swelling could be
-a gouty attack; which will present with pain
-an arthritis; which will also present with pain but which will be less severe
-a clot in vessels which could present with a change in skin coloration
I recommend that a few tests be done such as Fasting blood sugar, leg doppler ultrasound, ESR and an X-ray in a goal of getting an appropriate diagnosis.
Hope this answers your query. If you do have more query, please do not hesitate, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor